A new model for drainage of static foams

Podual, Kairali ; Kumar, R. ; Gandhi, K. S. (1996) A new model for drainage of static foams Chemical Engineering Science, 51 (9). pp. 1393-1403. ISSN 0009-2509

Full text not available from this repository.

Official URL: http://linkinghub.elsevier.com/retrieve/pii/000925...

Related URL: http://dx.doi.org/10.1016/0009-2509(95)00314-2


Existing theories of foam drainage assume bubbles as pentagonal dodecahedrons, though a close-packed structure built with cells of this shape is not space-filling. The present work develops a theory for calculating drainage rates based on the more realistic β-tetrakaidecahedral shape for the bubbles. In contrast with the earlier works, three types of films, and Plateau borders had to be considered in view of the more complex shape used in the present work. The exchange of liquid between Plateau borders was treated in a way different from earlier theories, using the idea that the volume of junctions of Plateau borders is negligible. For foams made of large bubble sizes, the present model performs as well as the previous models, but when bubble size is small, its predictions of drainage rates from static foams are in better agreement with the experimental observations.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:11484
Deposited On:16 Nov 2010 13:54
Last Modified:02 Jun 2011 05:07

Repository Staff Only: item control page